MAUDE Adverse Event Report: VASCUTEK GELWEAVE; GELWEAVE STRAIGHT

VASCUTEK GELWEAVE; GELWEAVE STRAIGHT
Model Number 731508
Medical Device Problem Codes Leak/Splash (1354); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information - no patient information was received.(b)(4).Method: manufacturing review - review of batch manufacturing records was completed.Quality control review - review of batch qc records was completed.Results: no failure detected - from the review of manufacturing & qc records it was confirmed that the batch was manufactured to specification vascutek has requested the following information to aid the complaint investigation and we are awaiting the responses: what were the grafts being used for? were the grafts soaked in saline prior to use? if yes, for how long? was excessive tension/stretching applied to the grafts? do the patients have any coagulopathy issues or blood disorders that may have had an impact on the device's performance? how was the oozing stopped?.
 
Event or Problem Description
When blood transmission started, oozing was not observed, but after a while blood significantly oozed from the entire surface of the graft.Amount of blood loss is unknown.The graft was not explanted.It is unknown how the leakage was stopped.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Additional narrative: the following additional information was received about the event: it was confirmed that the graft was used for blood transmission to the axillary artery.The graft was not soaked in saline prior to use.(the ifu states that the prostheses may be briefly immersed in saline prior to implantation to improve their handling qualities) no tension or stretching was applied as the graft was cut long.The patient did not have any coagulopathy issues or blood disorders that may have had an impact on the device's performance.The oozing was not stopped, but the blood transmission to the axillary artery was completed.Vascutek's investigation found the following: the review of manufacturing records and qc test results showed that the batch was manufactured to specification.The whole graft porosity results for the batch were well below the maximum limit.A 5-year review of similar complaints (woven polyester graft leakages) gave a low occurrence rate of 0.02%.There have been no similar complaints received from other units of the batch (31 units in batch).Leakage is covered within the products risk documentation.As the graft was not available to be returned to vascutek physical analysis was not possible.Vascutek have been unable to determine the root cause of this event.Further action is not planned, however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE STRAIGHT
Manufacturer (Section D)
VASCUTEK
newmains ave
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key6826639
Report Number9612515-2017-00013
Device Sequence Number1118176
Product Code DSY
UDI-Device Identifier05037881105079
UDI-Public05037881105079
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952293
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
Report Date (Section F) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number731508
Device Catalogue Number731508
Device Lot Number15908471
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/11/2017
Device Age9 MO
Event Location Hospital
Date Report to Manufacturer08/01/2017
Initial Date Received by Manufacturer 08/01/2017
Supplement Date Received by Manufacturer08/01/2017
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;